Results 1 to 9 of 9
Morphine withdraw questions
  1. #1
    Kimmiann is offline New Member
    Join Date
    Feb 2008
    Posts
    3

    Default Morphine withdraw questions

    Hi Everyone,

    My hubby took his last extended release morphine Tuesday night. He was taking 30 mg twice a day for about 2 years. He is now taking 10 mg of Valium twice a day. He has severe stomach cramps, vomitting, and lots of diarehea. Would Keopectate or Pepto help? How long will this last? Any advice would be great as the docs informed me to stay up tonight and make sure he is ok!

  2. #2
    adaiku is offline Junior Member
    Join Date
    May 2007
    Posts
    29

    Default

    Hi, Kimmiann.

    What your husband is going through sounds like par for the course. For extended release morphine, the withdrawls are probably really hitting him now. The worst will probably be around days 2-4, then tapering off over a week to 10 days. He'll probably feel less than 100% for several weeks after. Have him drink plenty of fluids, take immodium for the diarehea, and start exercising (even if only walking around) as soon as he is able. Valerian extract can help with sleeplessness, but I'd be careful (i.e., wouldn't) mixing that with valium. Warm baths/hot tubs also help for cramps and aches.

    Think of it as a bad case of the flu. Very uncomfortable, but for people of generally good health not life threatening (though it feels like it). I am not a medical doctor, so please listen to yours, but overall he will get better. You are a saint for helping him through this.

  3. #3
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,648

    Default

    Go and get him Imodium AD and give him 3-4 tabs.This will help with the bathroom problems.Also try and get him to drink gatorade or any other sport drink.Stay away from the so called energy drinks.Good luck and hang in there.After 4-5 days he will really start to feel alot better.......Dave

  4. #4
    Kimmiann is offline New Member
    Join Date
    Feb 2008
    Posts
    3

    Default

    Thanks for the responses. Should I encourage him to go to NA?

  5. #5
    vduda is offline Member
    Join Date
    Jan 2008
    Location
    Florida
    Posts
    446

    Default

    Immodium helps. Definitely stay hydrated. Gatorage is good.

    He will feel like hell for a good ten days. Then hopefully he will start to bounce back. Valium is a good long lasting benzo. He should take this for a short time. If he gets hooked on the benzo it will make morphine withdrawals look like child's play. You can die from benzo withdraws. Believe me I know. But for a short time it will help, especially with sleep.

    I went to over 120 NA meetings the first three months during my recovery. Now I see a counselor and have opted for a christian based recovery group.
    Also going to see a neuro psychiatrist. I kicked a habit that exceeded 3,500 mg a day of opiates over a ten year period. Been clean over 5 months. A support group is very important. Only other people who go through this can understand how painful and difficult it is. I was taking about 300 to 350 mg of morphine a day. To the list you can add Fentanyl (patches and lollipops), Methadone, Demerol, Liquid Dilaudid, Oxycodone (Liquid and pills), Hydrocodone, and so on. Definitely...Definitely get a good support system. And it wouldn't hurt for you to go to meeting with him. God Bless

  6. #6
    Kimmiann is offline New Member
    Join Date
    Feb 2008
    Posts
    3

    Default

    Vduda,

    Thanks for the response. He is doing better today and they took him off Valium over the weekend. Gave him phenergan and Imodium. He says the phenergan is better than the valium because it got rid of the stomach cramps.
    Been giving him lots of Gatoraid. When he's feeling better I'm going to mention for him to get a support system. I already have one, been in Alanon for 16 years. Way before I met my hubby. Went through the whole withdraw thing with my dad years ago from alcohol, but the morphine with hubby was completely different.

    Thanks for the words of advice and God bless.

    Kim

  7. #7
    vduda is offline Member
    Join Date
    Jan 2008
    Location
    Florida
    Posts
    446

    Default

    Hey Kim,

    I'm glad to hear you guys are getting through this whole thing. It is definitely a process. Patience is a virtue. Phenergan is great for nausea and cramping. Immodium helps with the diarrhea. Valium is used more for the anxiety withdrawals cause a person. But that is great if he does not need it. Benzos can cause a whole other set of problems. Withdrawals from benzos are hell. In fact, the two drugs that can kill you if you go cold turkey is alcohol and benzos. It's great that he does not need them.

    That is great your going to Alanon. I lost a 20 yr marriage because my ex did not understand what I was going through. I wanted to go to counseling, but she did not. She wasn't a very compassionate person. Also she suffers from bipolar disorder like her mother, but lives in a constant state of denial. She feels there is nothing wrong with her. They say the first step is admitting you have a problem. Well thanks to God I have made leaps and bounds. I am starting to feel good, but it has taken a lot of reflection and accepting the fact you can't do it all by yourself. Keep me updated. God Bless.

  8. #8
    jimd116 is offline New Member
    Join Date
    Dec 2008
    Posts
    1

    Default Morphine Withdraw

    About 2 years ago I hurt my back, I had surgury at my L-4/5 level and to make a long story short, I have been on Morphine for the past 2 years. I went from 30mg mscotin 3times a day to now taking Ozycotin 80 mg.

    My doctor told me not to worry about it, however I must say the withdraw from this us worst then the pain!!

    Could someone please help me and give me some advise of what to do so that I can have some quality of life back.....

    Thanks

  9. #9
    Anonymous Guest

    Default

    Quote Originally Posted by jimd116 View Post
    About 2 years ago I hurt my back, I had surgury at my L-4/5 level and to make a long story short, I have been on Morphine for the past 2 years. I went from 30mg mscotin 3times a day to now taking Ozycotin 80 mg.

    My doctor told me not to worry about it, however I must say the withdraw from this us worst then the pain!!

    Could someone please help me and give me some advise of what to do so that I can have some quality of life back.....

    Thanks
    Hi jimd
    Oh man... I had myself a little problem with oxycontin...LOL
    My doctor said the same thing...
    You can get off of them tho...
    Your choices would be to go cold turkey...That takes a week to 10 days,then you are done...and you have your life back...
    Or you could go with the suboxone.that would take you a few weeks,you would take it long enough to get you through your w/d and then taper off of it.If you read on this forum you can see a lot of stories on how people got off there doc...
    Let us know what you decide,we would love to help...
    Talk to you soon, Melinda

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22